Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 64, NWS La Crosse, WI

May 31, 2013Winona County, Minnesota; Buffalo County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 31, 2013, 10:25 PM CDT for Winona County, Minnesota; Buffalo County, Trempealeau County, Wisconsin. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2013, 10:25 PM CDT (03:25 UTC)
Expired
May 31, 2013, 11:15 PM CDT
In force
50 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Winona County, MN, Buffalo County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 46 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 10:33 PM CDTHAIL 0.5Altura, MN
May 31, 10:37 PM CDTTSTM WND GST 45Arcadia, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:35 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2032 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WUUS53 KARX 010325
SVRARX
MNC169-WIC011-121-010415-
/O.NEW.KARX.SV.W.0064.130601T0325Z-130601T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1025 PM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINONA COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
  TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 1115 PM CDT

* AT 1019 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 9 MILES WEST OF INDEPENDENCE TO STOCKTON...AND
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED. DIME SIZE HAIL WAS REPORTED IN ALTURA.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WINONA AROUND 1030 PM CDT.
  STRUM AND TREMPEALEAU AROUND 1040 PM CDT.
  GALESVILLE AROUND 1050 PM CDT.
  OSSEO AND WHITEHALL AROUND 1055 PM CDT.
  BLAIR AROUND 1110 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE PICKWICK...THE BORST VALLEY 
AREA...WALEK KNOB...WICKHAM VALLEY...BLUFF SIDING...DODGE...CHIMNEY 
ROCK...PERROT STATE PARK AND LOCK AND DAM 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4408 9115 4409 9120 4406 9122 4407 9131
      4402 9134 4399 9132 4398 9142 4395 9140
      4385 9194 4419 9194 4420 9186 4423 9189
      4427 9189 4429 9192 4433 9192 4460 9145
      4460 9117
TIME...MOT...LOC 0324Z 232DEG 37KT 4440 9154 4401 9173

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
3 follow-up statements
333 
WWUS53 KARX 010337
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1037 PM CDT FRI MAY 31 2013

MNC169-WIC011-121-010415-
/O.CON.KARX.SV.W.0064.000000T0000Z-130601T0415Z/
WINONA MN-BUFFALO WI-TREMPEALEAU WI-
1037 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TREMPEALEAU...
SOUTHERN BUFFALO AND WINONA COUNTIES UNTIL 1115 PM CDT...

AT 1032 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF INDEPENDENCE TO WINONA...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO  
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  OSSEO AND GALESVILLE AROUND 1050 PM CDT.
  WHITEHALL AROUND 1055 PM CDT.
  BLAIR AROUND 1110 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CENTERVILLE...NORTH 
CREEK...TAMARACK...PLEASANTVILLE...FRENCHVILLE...SQUARE 
BLUFF...IDUNA...AND ETTRICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4408 9115 4409 9120 4406 9122 4407 9131
      4402 9134 4399 9132 4398 9142 4395 9140
      4385 9194 4419 9194 4420 9186 4423 9189
      4427 9189 4429 9192 4433 9192 4460 9145
      4460 9117
TIME...MOT...LOC 0336Z 232DEG 37KT 4447 9140 4409 9159

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
237 
WWUS53 KARX 010351
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1051 PM CDT FRI MAY 31 2013

MNC169-WIC011-121-010415-
/O.CON.KARX.SV.W.0064.000000T0000Z-130601T0415Z/
WINONA MN-BUFFALO WI-TREMPEALEAU WI-
1051 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TREMPEALEAU...
SOUTHEASTERN BUFFALO AND WINONA COUNTIES UNTIL 1115 PM CDT...

AT 1050 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM OSSEO TO 6 MILES SOUTHEAST OF WINONA...AND MOVING
NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. WIND GUSTS TO 45 MPH WERE REPORTED IN      
         ARCADIA.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND            
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TREMPEALEAU AROUND 1100 PM CDT.
  GALESVILLE AND BLAIR AROUND 1110 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LOCK AND DAM 
6...CENTERVILLE...PIGEON FALLS...IDUNA...FRENCHVILLE...ETTRICK...
BEACH CORNERS...HEGG AND THIMBLE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4460 9117 4408 9115 4409 9120 4406 9122
      4407 9131 4402 9134 4399 9133 4398 9142
      4395 9140 4385 9194 4419 9194 4419 9187
      4422 9179 4437 9158 4460 9145
TIME...MOT...LOC 0351Z 234DEG 31KT 4460 9121 4400 9155

HAIL...1.00IN
WIND...60MPH

$$

AJ
689 
WWUS53 KARX 010414 RRA
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1114 PM CDT FRI MAY 31 2013

MNC169-WIC011-121-010425-
/O.EXP.KARX.SV.W.0064.000000T0000Z-130601T0415Z/
WINONA MN-BUFFALO WI-TREMPEALEAU WI-
1114 PM CDT FRI MAY 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR TREMPEALEAU...SOUTHEASTERN
BUFFALO AND WINONA COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER SMALL HAIL AND WIND GUSTS TO 45 MPH ARE STILL 
POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4460 9117 4408 9115 4409 9120 4406 9122
      4407 9131 4402 9134 4399 9133 4398 9142
      4395 9140 4385 9194 4419 9194 4419 9187
      4422 9179 4437 9158 4460 9145
TIME...MOT...LOC 0415Z 234DEG 31KT 4472 9097 4412 9132

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 10:01 PM CDT, 24 minutes earlier.

Area forecast discussion, May 31, 10:01 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1001 PM CDT FRI MAY 31 2013

.UPDATE...
ISSUED AT 1001 PM CDT FRI MAY 31 2013

COMBINATION OF A SHORTWAVE LIFTING OUT OF CENTRAL INTO NORTHEAST
IOWA...A COLD FRONT CATCHING UP TO THE DRY-LINE...AND LINGERING
INSTABILITY ON THE ORDER OF 500-1500 J/KG PER RAP ANALYSIS HAS
ALLOWED ANOTHER ROUND OF CONVECTION TO OCCUR. THIS ROUND CONTAINS
MORE BOW ECHO SIGNATURES TO IT...THUS WINDS WILL BE A CONCERN.
SOME OF THE CELLS INITIALLY HAD GROWN QUITE TALL...RESULTING IN
LARGE HAIL...EVEN NEAR THE ROCHESTER AIRPORT. 0-1KM SHEAR NOW
RUNNING AROUND 25 KT...THUS POTENTIAL STILL EXISTS FOR
TORNADOES...ESPECIALLY ON INFLOW NOTCHES OF THE BOWS.

INSTABILITY SHOULD WANE OVER THE NEXT FEW HOURS WITH NIGHT TIME
COOLING. ADDITIONALLY...THE SHORTWAVE WILL BE MOVING THROUGH THE
AREA...ALLOWING SUBSIDENCE TO COME IN ON ITS BACK SIDE AND ALSO
HELP TO PUT AN END TO THE SEVERE WEATHER. PER COLLABORATION WITH
SPC...MPX AND GRB...HAVE EXTENDED SEVERE THUNDERSTORM WATCH 261
UNTIL MIDNIGHT.

&&

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
ISSUED AT 227 PM CDT FRI MAY 31 2013

WATER VAPOR IMAGERY/RAP ANALYSIS THIS AFTERNOON SHOWING A CLOSED LOW
OVER THE DAKOTAS WITH AN EMBEDDED SHORTWAVE TROUGH ROTATING
NORTHEAST ACROSS IA. THIS WAS KICKING OFF CONVECTION ACROSS PORTIONS
OF SOUTHEAST MN/NORTHEAST IA WHERE LAPS WAS PRODUCING AN AXIS OF
1000-1500J/KG 0-1KM MLCAPE. 0-6KM BULK SHEAR WAS RUNNING AROUND
65KT. CONVECTION...SOME SEVERE WITH INCREASING CAPE AND HIGHER-END
BULK SHEAR...WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND CONTINUE
INTO THIS EVENING AS THE TROUGH ROTATES NORTHEAST THROUGH THE AREA.
LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN THREAT WITH AN
ISOLATED TORNADO ALSO POSSIBLE. LOOK FOR THE BULK OF THE
SHOWER/THUNDERSTORM ACTIVITY TO PUSH EAST OF THE AREA BY MIDNIGHT.

LOOK FOR THE CLOSED LOW TO FILL AS IT ROTATES INTO THE AREA ON
SATURDAY. STEEP LOW TO MID LEVEL LAPSE RATE ASSOCIATED WITH THE
COOL/CYCLONIC FLOW WILL BE THE IMPETUS FOR MORE SHOWER AND ISOLATED
THUNDERSTORM DEVELOPMENT...ESPECIALLY GOING INTO THE AFTERNOON
HOURS. NAM INDICATING 0-1KM MLCAPE IN THE 150-300J/KG RANGE WITH ANY
DECENT BULK SHEAR SHIFTING ACROSS EASTERN WI. THIS SHOULD LIMIT THE
POTENTIAL FOR ANY SEVERE THUNDERSTORM THREAT. OTHERWISE...EXPECT
MOSTLY CLOUDY CONDITIONS BY AFTERNOON WITH HIGHS RANGING FROM THE
65-70 DEGREE ACROSS NORTHEAST IA/SOUTHEAST MN...TO THE 70-75 DEGREE
RANGE EAST OF THE MISSISSIPPI RIVER.

SCATTERED SHOWERS ARE EXPECTED TO LINGER INTO SATURDAY NIGHT AS THE
MID-LEVEL TROUGH AXIS ROTATES EAST THROUGH THE AREA WITH OVERNIGHT
LOWS DROPPING INTO THE 40S AND LOWER 50S.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 227 PM CDT FRI MAY 31 2013

HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY THROUGH MONDAY FOR A
MUCH DESERVED PERIOD OF DRY WEATHER. TEMPERATURES ARE EXPECTED TO BE
A BIT ON THE COOLER THAN NORMAL SIDE THOUGH WITH HIGHS MAINLY IN THE
60S. LOWS SUNDAY NIGHT ARE EXPECTED TO DIP INTO THE LOWER 40S ALONG
AND NORTHEAST OF I-94...TO THE MID/UPPER 40S ELSEWHERE.

FOR TUESDAY THROUGH THURSDAY...ANOTHER CLOSED LOW IS SLATED TO MOVE
FROM THE NORTHERN PLAINS AND THROUGH THE UPPER MISSISSIPPI RIVER
REGION. THIS WILL GIVE THE AREA ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS ALONG WITH OVERALL COOLER THAN NORMAL TEMPERATURES.
MODELS ARE INDICATING THE LOW LIFTING OUT OF THE AREA THURSDAY
NIGHT/FRIDAY TIME FRAME. LEFT A SMALL CHANCE OF SHOWERS IN FOR NOW
AND WILL PASS ALONG TO LATER SHIFTS FOR THE POSSIBILITY OF DRYING
THINGS OUT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 650 PM CDT FRI MAY 31 2013

SCATTERED THUNDERSTORMS HAVE FORMED ACROSS SOUTHEAST MINNESOTA...
SOME AHEAD OF A DRY LINE AND OTHERS AHEAD OF A COLD FRONT. RIGHT
NOW BOTH TAF SITES ARE NOT BEING AFFECTED... HOWEVER...AM
ANTICIPATING THAT BOTH COULD SEE SHOWERS AND/OR STORMS WITHIN THE
NEXT FEW HOURS. HAVE COVERED THAT WITH VCTS FOR NOW GIVEN THE
SCATTERED NATURE. IF THE STORMS ORGANIZE INTO A MORE CONGEALED
LINE...WILL AMEND THE TAFS TO PUT THE TSRA. THESE STORMS COULD
PRODUCE LARGE HAIL AND STRONG WINDS. THE COLD FRONT ITSELF IS BACK
JUST WEST OF I-35. ONCE THE FRONT PASSES LATE THIS
EVENING...EXPECT MUCH OF THE PRECIPITATION CONCERN TO END. MVFR
STRATUS BECOMES THE NEXT ISSUE...ASSOCIATED WITH LOW PRESSURE IN
THE DAKOTAS MOVING TO THE EAST. IT APPEARS THIS STRATUS WILL GET
INTO RST AROUND 13Z. THE VALLEY LOCATION OF LSE SHOULD KEEP THE
CEILINGS VFR. A SECONDARY COLD FRONTAL PASSAGE LOOKS TO MOVE
THROUGH THE TAF SITES LATE IN THE DAY. IN ITS WAKE...SHOWERS AND
POSSIBLY EVEN A FEW THUNDERSTORMS SHOULD MOVE INTO THE TAF SITES.
HAVE ONLY INCLUDED THE -SHRA AT THIS TIME...SINCE THUNDERSTORM
UNCERTAINTY IS QUITE HIGH.

&&

.HYDROLOGY...
ISSUED AT 227 PM CDT FRI MAY 31 2013

WITH THE ATMOSPHERE BECOMING PROGRESSIVELY DRIER TONIGHT THROUGH
SATURDAY NIGHT...LOOK FOR RAINFALL AMOUNTS TO BE SUBSTANTIALLY LOWER
WITH ANY SHOWERS/THUNDERSTORMS THAT DEVELOP. THEREFORE...RUNOFF IS
EXPECTED TO BE LESS OF AN ISSUE GOING INTO THIS WEEKEND. AS OF THIS
AFTERNOON...SEVERAL RIVERWAYS INCLUDING THE TURKEY...UPPER
IOWA...AND TREMPEALEAU STILL HAVE ONGOING FLOODING. FOR FURTHER
DETAILS...PLEASE SEE THE LATEST RIVER FLOOD STATEMENTS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

UPDATE...AJ
SHORT TERM...DAS
LONG TERM...DAS
AVIATION...AJ
HYDROLOGY...DAS
Hazardous weather outlook, May 31, 9:57 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
957 PM CDT FRI MAY 31 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-011200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
957 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...REST OF TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...SOME OF WHICH
MAY BE SEVERE. THE STORMS HAVE HAD A HISTORY OF LARGE HAIL...
DAMAGING WINDS AND EVEN ISOLATED TORNADOES. THE POTENTIAL FOR THESE
SEVERE HAZARDS WILL CONTINUE UNTIL MIDNIGHT WHEN THE STORMS ARE
EXPECTED TO WEAKEN.

THUNDERSTORMS ARE ALSO POSSIBLE AFTER MIDNIGHT. LIGHTNING...SMALL
HAIL AND GUSTY WINDS WILL BE THE MAIN HAZARDS WITH THEM.

FLOODING WILL CONTINUE ALONG THE UPPER IOWA AND TURKEY RIVERS IN
NORTHEAST IOWA...AND THE BLACK AND TREMPEALEAU RIVERS IN WESTERN
WISCONSIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY...ISOLATED THUNDERSTORM WILL BE POSSIBLE ACROSS THE
ENTIRE AREA. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME
SEVERE.

MANY RIVERS WILL BE IN FLOOD OR RUNNING HIGH THROUGH THE WEEKEND.

FROM MONDAY NIGHT INTO THURSDAY...THERE WILL BE A CHANCE OF
THUNDERSTORMS. IT IS TOO EARLY DISCERN WHETHER ANY OF THEM WILL
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ

In the hours before

Local storm report, May 31, 9:50 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
950 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             1 W EYOTA               43.99N 92.25W
05/31/2013  E0.25 INCH       OLMSTED            MN   AMATEUR RADIO

&&

SHEA
Local storm report, May 31, 10:04 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1004 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND GST     GRAND MEADOW            43.71N 92.57W
05/31/2013  M30 MPH          MOWER              MN   FIRE DEPT/RESCUE

            PEA SIZE HAIL AS WELL

&&

SHEA
Local storm report, May 31, 10:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1014 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     HAIL             ALTURA                  44.07N 91.94W
05/31/2013  E0.25 INCH       WINONA             MN   FIRE DEPT/RESCUE

&&

SHEA
Local storm report, May 31, 10:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1016 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             7 SE ROCHESTER          43.94N 92.38W
05/31/2013  E1.75 INCH       OLMSTED            MN   NWS EMPLOYEE

&&

SHEA
Local storm report, May 31, 10:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1018 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             2 S LEWISTON            43.96N 91.87W
05/31/2013  E0.50 INCH       WINONA             MN   TRAINED SPOTTER

&&

SHEA
Local storm report, May 31, 10:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1021 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     HAIL             ALTURA                  44.07N 91.94W
05/31/2013  E0.75 INCH       WINONA             MN   FIRE DEPT/RESCUE

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:43 PM CDTSevere Thunderstorm WarningARXMower, Olmsted62 min
May 31, 9:03 PM CDTSevere Thunderstorm WarningARXMower42 min
May 31, 9:16 PM CDTAreal Flood AdvisoryARXMower, Olmsted3 hr
May 31, 9:24 PM CDTSevere Thunderstorm WarningARXOlmsted, Wabasha, Winona66 min
May 31, 9:41 PM CDTTornado WarningARXOlmsted34 min
May 31, 9:50 PM CDTSevere Thunderstorm WarningARXFillmore, Mower, Olmsted55 min
May 31, 10:48 PM CDTSevere Thunderstorm WarningARXFillmore, Mower42 min
May 31, 11:03 PM CDTAreal Flood AdvisoryARXFillmore, Mower5 hr
Jun 1, 4:18 AM CDTRiver Flood WarningARXOlmsted, Winona20 hr
May 31, 8:01 PM CDTTornado WarningARXJackson, Trempealeau29 min
May 31, 8:27 PM CDTTornado WarningARXClark, Jackson33 min
May 31, 8:40 PM CDTRiver Flood WarningARXLa Crosse, Trempealeau71 hr
May 31, 9:45 PM CDTSevere Thunderstorm WarningARXBuffalo15 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.